Log in
British Liver Trust
15,395 members7,631 posts

Cholestatic jaundice with rocketing bilirubin!

Have just been discharged from the hospital with cholestatic jaundice. Feeling easily fatigued with yellowed eye and skin, otherwise I'm OK.

Bilirubin is still on the rise, tripled within weeks at 499!

Anyone with similar condition to share?

12 Replies
oldestnewest

Why have u been discharged

What is the reason for this

What treatment r u on

Reply

Hi Freddie, I have been discharged as the doc couldn't keep me beyond a month... moreover I reed to get back to work (or I may lose my job).

Well the doc cleared all my organs, kidneys, pancreas and the liver being undamaged but with signs of "scratches". PHEW!

The doc concluded that the rising bilirubin is due to the toxins (from steroids) that I had used in my work out regime. I had stopped all intake of supplements since.

It is now waiting for the bilirubin to hit the roof and subside.

I guess this will take some time.

There is no treatment except for the prescribed Ursodeoxycholic acid.

1 like
Reply

I have a restriction of the bile ducts and have seen bilirubin go up rapidly, but I've only ever made 280 then it just started dropping with no intervention. I would image they have some sort of plan, have you any idea on the rest of your blood counts, I know my INR went fairly high at the same time. Have they said what is causing the blockage in the bile duct?

Reply

Hi Dulux, the scope procedure concluded that there is no gallstone in the gallbladder.

As for the bile ducts, it is concluded in the report as "minimal peridical neutropilic infiltration...".

There is no plan except for the prescribed medication "Ursodeoxycholic acid".

Reply

The Urso acts to thin the bile, should make a difference for you. I've been on that when mine bilirubin level started to climb. I hope it gets you back on track.

1 like
Reply

sorry to hear that .I am.not familiar with that .I have cirrhosis now 9yrs but having tests done due to other problems with nerve endings .that's a very high reading .I don't think I have ever gone as high as 273 not unless I was naive to it all years ago which I probably was .have they given you a further appointment to go back ? and any dos3 and don'ts ? .they must have something sorted for you I can't see them discharging you without a medical plan in place . did they do any other tests at all

2 likes
Reply

Hi Millie,

I have been discharged as the doc couldn't keep me beyond a month... moreover I reed to get back to work (or I may lose my job).

Well the doc cleared all my organs, kidneys, pancreas and the liver being undamaged but with signs of "scratches". PHEW!

The doc concluded that the rising bilirubin is due to the toxins (from steroids) that I had used in my work out regime. I had stopped all intake of supplements since.

It is now waiting for the bilirubin to hit the roof and subside.

I guess this will take some time.

There is no treatment except for the prescribed Ursodeoxycholic acid.

Ron

2 likes
Reply

hi Ron .sell I am glad to hear that all the organs are working fine ! Even though you are feeling rough I understand now as to the reason why . I'm sure that things will be sorted , you will just have to be patient but I am pleased overall for you. keep a good diet , low salt and sugars , plenty of fresh cooked foods if you can stomach it and don't over do things back at work! your health comes first . best wishes . Linda

2 likes
Reply

Hi Linda,

Thank you for the support!

I could feel the warmth of a wonderful mom and a superb granny!

Stay strong! Stay positive!

Cheers, Ron

2 likes
Reply

your very welcome to Ron .lol .that's made me smile .thank you .keep your chin up .! linda 😊

1 like
Reply

Mine rocketed to 640 I was bright yellow for a long time but it is now 17 and fine so there is hope! But mine is due to cirrhosis and unfortunately I will still need a transplant.

Reply

Hey AJ, I got recently discharged from hospital and my bilirubin level is still high at 547. It had rocketed to this level from initial diagnosis of 30 in just over a month. Mind sharing how quickly yours took to come back down?

Thanks

Cedderz

*Suffered DILI via suspected steroid-like substance*

Reply

You may also like...